Severe feet and leg cramps at night
Feb 24, 2013
I've read some of the answers about the question of leg cramping as I too, have been experiencing leg cramping for quite a few years and they are becoming progressively, unbearably worse. I have been on Sustiva and Epzicom for many years, Sustiva since about '1995 and Epzicom since about 2005. I've complained to my doctors, general and infectious, they've run all the electrolyte tests which are normal. What can be causing these? I have found that when I do a lot of activity during the day, like walking or "exercising" meaning gardening or raking, etc that is when I have them the worst. Take for example last night I had a long day of errands from 8am till about 10pm I was up without a period of resting and last night I had the worst cramps in my upper inner thigh on the left and also on my lower leg of the right, oh my god they are so painful and last about 10-15minutes. I'm on a lot of other meds I've been on long term too, Metformin, Trandate, Minoxidil, Motrin, Fenofibrate, Simvastatin, Omeprazole and Gabapentin. I'm also recently on Plavix, now, Pantoprazole, ASA, HCTZ, Klonopin, Carvdilol and am weaning off the Minoxidil for my blood pressure. Do you have any suggestions as to what I should do? It seems the more I do during the day, the worse they are at night which seems to go against the recommendation of stretching my musles prior to sleep? It's like when I rest or relax my legs start tingling and I guess once I get to sleep and am fully relaxed the cramping begins. I'm starting to not looking forward to sleeping anymore. Any suggestions would be greatly appreciated.
Response from Dr. Henry
You are in uncharted territory with long term use of HIV meds in setting of long term HIV infection and numerous other health problems and polypharmacy. Leg cramps can be due to arterial/venous insufficiency so a thorough vascular may be helpful. Thyroid disorders, electrolyte disorders (Calcium, potassium, magnesium), restless leg syndrome, muscle irritation (some of drugs you are taking can contribute), sleep disorders, and other conditions but often they are idiopathic (no known cause)-quinine (another med I hesitate to add to your list) can help some patients with idiopathic leg cramps. Often management is very frustrating. With so many possible factors difficult to determine if your HIV medications are contributing-only way to know would be a trial on a different regimen. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ear Infection After Sex With Stripper Worried I Have HIV
- Itchy Red Spots After Touching Period Blood Sign Of HIV AIDS
- Penis Discharge After Mutual Masturbation Worried I Have HIV
- Rectal Bleeding After Rimming Worried I Have HIV
- Can Bactrim Ds Treat Chlamydia?
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.